MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10NM TORQUE WRENCH 11MM ACROSS THE FLATS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10NM TORQUE WRENCH 11MM ACROSS THE FLATS
Model Number 388.261
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2021 that the 10nm torque wrench failed calibration during evaluation at service and repair.There was no patient or surgical involvement.This report is for one (1) 10nm torque wrench 11mm across the flats.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Service and repair evaluation: it was reported that on (b)(6) 2021, during evaluation at service and repair the 10nm torque wrench 11mm across the flats failed in calibration.The repair technician reported the device failed calibration.Torque test high is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is failed high.The item will be forwarded to customer quality.The evaluation was confirmed.Investigation flow: power tool/calibration.Visual inspection: 10nm torque wrench 11mm across the flats (part.No: 388.261/ lot.No: 9985521-04) was returned at us cq.Upon visual inspection at cq, it shows normal wears all over the body which are consistent with device use and would not contribute to the complaint condition.Functional test: a functional test was performed by service and repair and the repair technician reported the device failed high in calibration.The complaint was able to be replicated therefore the complaint is confirmed.Document/specification review: the following drawings were reviewed during the investigation: 10n-m torque wrench 11mm width across flats.No design issues or discrepancies were noted during the investigation.Complaint confirmed? yes.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The complaint is confirmed as the s&r evaluation confirms the calibration issue.The returned instrument has exceeded the expected instrument life (three years) established by s.S.White (refer to the attached s.S.White warranty letter.Pdf), therefore any recalibration could not be assured.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 388.261.Synthes lot number: 9985521-04.Supplier lot number: 9985521-04.Release to warehouse date: jun 11, 2016.Supplier: (b)(4).No ncr¿s were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10NM TORQUE WRENCH 11MM ACROSS THE FLATS
Common Device Name
WRENCH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11224077
Report Number2939274-2021-00443
Device Sequence Number4238889
Product Code HXC
UDI-Device Identifier10705034772233
UDI-Public10705034772233
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.261
Device Catalogue Number388.261
Device Lot Number9985521-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1